How Can Face Hyperpigmentation from Chemical Peels Be Corrected?
- Asked by topcat517 in new york
- 5 years ago
Obagi Newderm system with Tretinoin can be very effective
Obagi Newderm system based on glycolic acid, hydroquinone and tretinoin can be very effective in treating post inflammatory hyperpigmentation. Make sure you speak with your physician who will explain in details how to correctly use all products. Just be patient, it may take about 4 months to see the correction on your skin. SPF 30 or higher is a must on daily basis.
Bleaching creams, sunscreens and tincture of time
Post inflammatory hyperpigmentation after a chemical peel can be resolved with a combination bleaching cream such as tri-luma cream at night time sparingly. Usually a few light jessners solution or 10% tca peels every 2 weeks helps speed up the recovery as well. Most patients will do both the light peels and the bleaching cream. It can take as little as 4 weeks or 3-4 months to resolve and fortunately it almost always does resolve nicely but never soon enough.
Correcting post-inflammatory hyperpigmentation takes some time
One of the keys to treating Post-inflammatory hyperpigmenation is prevention. I usually start my patients on a product that has hydroquinone and kojic acid with retinol and glycolic acid. This is started 4 - 6 weeks before the peel to settle down the melanocytes (the pigment producing cells). All peels are irritating especially the deeper ones. Once this type of post peel hyperpigmentation occurs it is a process of using the hydroquinone products in combination with a topical steroid (for inflammation). You can expect this to take 8 - 10 weeks to resolve. You must stay out of the sun, and use a sunscreen to avoid any further irritation to the skin. Ask your physician to evaluate your skin and treat as needed.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.